Padé approximants of random Stieltjes series

J Marklof, YJM Tourigny, LB Wolowski

Research output: Contribution to journalArticle (Academic Journal)peer-review

1 Citation (Scopus)

Abstract

We consider the random continued fractionS(t)≔1/s1+t/s2+(t/(s3+…)), t∈C\R−,where sn are independent random variables with the same gamma distribution. Every realization of the sequence defines a Stieltjes function that can be expressed as S(t)=∫0∞σ(dx)/1+xt, t∈C\R−, for some measure σ on the positive half-line. We study the convergence of the finite truncations of the continued fraction or, equivalently, of the diagonal Padé approximants of the function S. Using the Dyson–Schmidt method for an equivalent one-dimensional disordered system and the results of Marklof et al., we obtain explicit formulae (in terms of modified Bessel functions) for the almost sure rate of convergence of these approximants, and for the almost sure distribution of their poles.
Translated title of the contributionPadé approximants of random Stieltjes series
Original languageEnglish
Pages (from-to)2813 - 2832
Number of pages20
JournalProceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
Volume463 (2087)
DOIs
Publication statusPublished - Nov 2007

Bibliographical note

Publisher: The Royal Society

Fingerprint Dive into the research topics of 'Padé approximants of random Stieltjes series'. Together they form a unique fingerprint.

Cite this